MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL IC 71, 132 CM, CE, ASP. IND.; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL IC 71, 132 CM, CE, ASP. IND.; CATHETER, PERCUTANEOUS
Catalog Number IC71132CA
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, an embovac catheter (ic71132ca, 31098757) was kinked from the distal tip zone.No additional information is available.Based on the product analysis of the device received, the body/shaft was fractured.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The body/shaft of the product was fractured, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.One photo was provided alongside the complaint, in which there are visible compressions and kinks in the distal portion of the catheter.The rest of the device is not visible in the picture and no other damages can be observed.A non-sterile ic 71, 132 cm, ce, asp.Ind.Was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and two stretched sections were found in the distal portion of the catheter, the first was found from 6cm until 9cm and the second from 13cm until 19cm.Also, as seen in the provided picture multiple compressions and kinks were found in these sections.All measurements were taken from the distal end of the device.Further inspection on the microscope revealed that as a result of the severity of the stretching the internal braided mesh was exposed.The issues reported regarding a catheter being kinked confirmed based on the damages found on the received device; however, factors not described in the information provided, such as patient¿s anatomy, device manipulation, and operator¿s technique, may have contributed to the issue encountered.According to the risk documentation a damaged catheter is a potential issue that can occur during withdrawal of catheter.With the limited information available, a conclusive cause cannot be determined, however, given the broad sequence of events, there is no indication that the issue reported in the complaint is related to a manufacturing issue.A manufacturing record evaluation was performed for the finished device 31098757 number, and no non-conformances related to the malfunction were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages such as catheter stretching and kinking from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use contain the following precaution: exercise care in handling the intermediate catheter to reduce the chance of accidental damage.Multiple attempts to obtain additional event information have been unsuccessful.If additional information is received at a later date, the file will be updated accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
IC 71, 132 CM, CE, ASP. IND.
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20302773
Report Number3008114965-2024-00944
Device Sequence Number21049383
Product Code DQY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(17)241130(10)31098757
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberIC71132CA
Device Lot Number31098757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown